Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 221, NWS Shreveport, LA

May 5, 2000Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2000, 7:58 PM CDT for Ouachita Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 5, 2000, 7:58 PM CDT (00:58 UTC)
Expired
May 5, 2000, 9:00 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:20 PM CDTHail 1Monroe, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1609 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 060059
SVRSHV
LAC073-060200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN LOUISIANA

* UNTIL 900 PM CDT

* AT 758 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF        
  MONROE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM
  WAS LOCATED OVER EASTERN MONROE. THIS STORM WAS ALSO MOVING 
  NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
OUACHITA PARISH IN LOUISIANA
UNTIL 900 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 5, 3:00 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI MAY 5 2000

UPPER LOW WAS BEGINNING TO SHOW SIGNS OF MOVING NORTH ON SATELLITE
LOOPS. THIS WOULD BE IN LINE WITH MODEL TRENDS WHICH MOVE THE LOW TO
THE ARKANSAS MISSOURI BORDER TONIGHT...THEN KICK IT OUT OF THE
REGION ON SATURDAY. WILL CONTINUE WITH LIKELY POPS IN TONIGHTS
FORECAST IN VIEW OF VORT LOBE ROTATING AROUND CENTER. PRECIP ON
SATURDAY WILL BE MAINLY IN FORECAST FOR RESIDUAL MOISTURE...
INSTABILITY AND AFTERNOON HEATING...THUS 20 TO 30 PERCENT POPS.
CONTINUING WITH DRY FORECAST SUNDAY FROM PREVIOUS EXTENDED FORECAST.
WITH BREAKS IN CLOUD COVER OVER MUCH OF THE AREA...TEMPS WILL REACH
WELL INTO THE 80S OVER SOUTHERN TWO THIRDS OF AREA SATURDAY AND OVER
ALL OF THE AREA SUNDAY. ALSO WITH THE PARTLY SUNNY SKIES...WESTERN
ZONES MAY BE A BIT BREEZY IN RESPONSE TO SURFACE TROF ACROSS TEXAS
PANHANDLE.

PRELIMS...
SHV 66/84/J66/85 7321
MLU 65/84/67/85 5321
TXK 65/80/64/83 7321
TYR 66/83/65/86 6321
LFK 67/85/67/87 6211

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.